Top
30
Doctor insights on: Can I Take Allegra And Zyrtec Together

Share
1

1
Can I take zyrtec and allegra (fexofenadine) together?

Can I take zyrtec and allegra (fexofenadine) together?

Not advisable: I would not take both at the same time because these medications do the same thing and can have additive effects if used together. They are both antihistamines for the treatment of allergies. If one of these alone is not helping, sometimes switching to the other one is helpful. If none of these remedies work, then consultation with your doctor or allergist would be appropriate. ...Read more

Dr. Janice Alexander
360 Doctors shared insights

Fexofenadine (Definition)

Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more


2

2
Breaking out head-toe from unknown contact allergy. Rash leaves scars. Waiting to see allergist. Derm said to take Zyrtec & Allegra together. Safe?

Breaking out head-toe from unknown contact allergy. Rash leaves scars. Waiting to see allergist. Derm said to take Zyrtec & Allegra together. Safe?

Yes safe, but: What are we treating? Is it contact allergy, then antihistamines won't help much, or is it a generalized reaction not related to a contactant? At any rate, follow the dermatologist advice until you see an allergist, good luck ...Read more

3

3
Breaking out head to toe from unknown contact allergy. Rash leaves scars. Waiting to see allergist. Derm said to take Zyrtec & Allegra together. Safe?

Breaking out head to toe from unknown contact allergy. Rash leaves scars. Waiting to see allergist. Derm said to take Zyrtec & Allegra together. Safe?

Yes OK to take both: We often recommend patients take allegra and zyrtec together for intense itching. It is best to take allegra in the morning (non drowsy) and zyrtec in the evening (can cause slight drowsiness). In rare instances we advise two allegras (180 mg each) plus two zyrtecs (10 mg each) for severe itching. The main side effect may be drowsiness from zyrtec ...Read more

4

4
Is it ok to take a zyrtec after taking a allegra (fexofenadine)?

Is it ok to take a zyrtec after taking a allegra (fexofenadine)?

NO: Two antihystamines, not recommended. Take maximum dose of one and that is it! ...Read more

5

5
What happens if I take four allegras (fexofenadine) and one zyrtec?

What happens if I take four allegras (fexofenadine) and one zyrtec?

Allergy meds: Hello. Allergy medication like zyrtec, Allegra and Claritin (loratadine) help with the symptoms of allergy. The dose for an adult is 180 mg for Allegra and 10 mg for zyrtec. If you take these meds on the same day, an increase in dryness as well as sedation will likely occur. Especially 4 Allegra and 1 zyrtec. There are other medications to help with your allergies. See your doctor. ...Read more

6

6
Can I take allegra (fexofenadine) in the morning and zyrtec at night?

See your doctor: This is a high dose of antihistamines and should be best directed by an allergist. Sometimes the high doses are mandated to treat certain conditions, but not seasonal allergies. You should consult an allergist about your symptoms for the best way to treat them. ...Read more

7

7
Is it effective to take Allegra 4 days a week and Zyrtec 3 days a week?

Is it effective to take Allegra 4 days a week and Zyrtec 3 days a week?

Depends: Although they are theoretically similar, these two may work differently for each person. There is no advantage in alternating these drugs if they work equally well for you. In case of itching, Zyrtec may possibly be a better choice. ...Read more

10

10
Is it safe to take allegra (fexofenadine) and zyrtec at the same time?

Is it safe to take allegra (fexofenadine) and zyrtec at the same time?

Allergy meds: Hello. Allergy medication like zyrtec and Allegra (fexofenadine) help with the symptoms of allergy. The dose for an adult is 180 mg for Allegra (fexofenadine) and 10 mg for zyrtec. If you take both on the same day, an increase in dryness as well as sedation will likely occur. There are other medications to help with your allergies. Instead of taking these two medications, see your doctor for other options. ...Read more

11

11
My daughter takes Allegra in the morning and Zyrtec at night. Is this safe?

My daughter takes Allegra in the morning and Zyrtec at night. Is this safe?

Allegra and Zyrtec: Both have the same action. There is no point in taking them on the same day. You may alternate as the action lasts for 24 hours for 180 mg of Allegra and 10 mg of Zyrtec. ...Read more

12

12
Can you take claritin, (loratadine) allegra and zyrtec at the same time?

Can you take claritin, (loratadine) allegra and zyrtec at the same time?

You shouldn't: All of those medications are in the same class called non-sedating antihistamines. They should not be taken at the same time. ...Read more

13

13
Is zyrtec or allegra (fexofenadine) better for chronic hives of unknown cause? Can I take either one daily & will it help hives go away?

Probably but: Yes, it usually helps and you may take even up to 4 x daily (or 4x the average dose) if necessary. Zyrtec works a little faster and may be more potent than Allegra (fexofenadine) but there is a small chance of getting drowsy.
At times hives can be so severe that no antihistamine would control them. If this has been present for >8 wks, consider seeing an allergist. ...Read more

15

15
I take OTC allergy meds everyday. I heard it can be helpful to switch OTC allergy meds every 3-4 months. Is this true? Zyrtec, Claritin, (loratadine) Allegra?

Similar medications: The medications you mentioned have the same mechanism of action. Everyone's body may have a different response to medications. Some studies have indicated that tolerance to antihistamines does not occur however switching to find which works best for you is reasonable. The best medication = the one with lowest side effects and works! Consider saline and nasal steroid spray or allergy testing. ...Read more

17

17
I have very bad seasonal allergies. I have tried everything, Zyrtec, Claritin (loratadine) and Allegra. Nothing works, what can I take?

I have very bad seasonal allergies. I have tried everything, Zyrtec, Claritin (loratadine) and Allegra. Nothing works, what can I take?

See an allergist: If none of these OTC meds worked, unlikely that anything else will, you need to be evaluated, good history and physical examination. See your doctor first for initial evaluation, who would refer you or check aaaai. Org or acaai. Org for an allergist in your area, best wishes ...Read more

18

18
Is it OK to take 180 mg Allegra in AM and 10m Zyrtec AND Xyzal (levocetirizine) at dinner? Allergist said to take TWO Allegra, but I'm worried it's too much

Is it OK to take 180 mg Allegra in AM and 10m Zyrtec AND Xyzal (levocetirizine) at dinner? Allergist said to take TWO Allegra, but I'm worried it's too much

Mixing antihistamine: Generally, it's best to follow one's doctor's instructions. If not wanting to take Allegra twice a day, and wanting to add a different antihistamine such as Zyrtec or Xyzal (levocetirizine), (levocetirizine) it is probably enough to take Zyrtec or Xyzal (levocetirizine) (one of them instead of both of them). Zyrtec and Xyzal (levocetirizine) are very similar. The makers of Xyzal (levocetirizine) say it is more effective than Zyrtec, but they are similar drugs. ...Read more

21

21
My allergies are unbearable today. I take Zyrtec and Flonase daily and they did nothing. I took Allegra too with no relief, can I also take Claritin (loratadine)?

You can, but: It is unlikely to add additional coverage after taking both Zyrtec and Allegra (fexofenadine). It is important to understand that blocking histamine receptors is not a cure-all for allergy. There are many potential symptoms that may be driving you crazy and knowing more about them will help a physician to recommend short term therapy for short term relief. See Allergist and consider virtual consult if needed. ...Read more

22

22
Zyrtec, claritin, singular, and allegra don't work on my 7 yr olds allergies at night (nasal drip & cough) only benedryl. Can he take it every night?

Zyrtec, claritin, singular, and allegra don't work on my 7 yr olds allergies at night (nasal drip & cough) only benedryl. Can he take it every night?

Dose?: Zyrtec & Benadryl (diphenhydramine) are very similar. He should get similar relief if he's taking the right dose for his weight. Benadryl (diphenhydramine) will make him more drowsy. You should talk to his doctor about an rx nose spray to control allergies like Flonase or nasonex. ...Read more

24

24
I took a Claritin (loratadine) last night and it didn't help at all. I am severely congested and 19 weeks pregnant. Can I take Zyrtec or Allegra now or wait?

I took a Claritin (loratadine) last night and it didn't help at all. I am severely congested and 19 weeks pregnant. Can I take Zyrtec or Allegra now or wait?

Neither would help: Oral antihistamines do not provide decongestion so it would not have mattered. You may try a nasal steroid but there is only one which is considered category B for pregnancy and requires a Rx. Do note that you may also have vasomotor rhinitis associated with pregnancy and this may or may not respond to the usual medications. See doctor. ...Read more

25

25
Allergist said if cholinergic urticaria doesn't improve, take 20 mg Zyrtec; Max limit is 20 mg zyrtec + 1 tab 180mg allegra (fexofenadine). Safe? Is it okay?

Yes: Yes, these doses of antihistamines are safe. But make sure you stay hydrated (drink lots of water throughout the day while on this dose). ...Read more

26

26
My doctor told me not to take my Allegra (fexofenadine) and Zyrtec 5 days before my skin allergy test but my symptoms are really severe. Should I just take my meds?

My doctor told me not to take my Allegra (fexofenadine) and Zyrtec 5 days before my skin allergy test but my symptoms are really severe. Should I just take my meds?

Talk to Allergist: If it is not possible for you to stop antihistamines before your allergy appointment there are blood tests that can be drawn instead. Skin testing is more sensitive so it is preferred by myself and most allergists. I would call their office and discuss your issues so you don't show up on antihistamines and have to reschedule. ...Read more

27

27
My ent instructions is to take antihistamine everyday. Allegra Zyrtec and Claritin expensive. Is the equate brand from Walmart just as strong?

My ent instructions is to take antihistamine everyday. Allegra Zyrtec and Claritin expensive. Is the equate brand from Walmart just as strong?

Likely: Generic antihistamine works just as well as the brand ones. Just look for the chemical name. Be sure that you are aiming your Flonase towards the side walls of your nose and not straight ahead also. ...Read more

28

28
I take montelukast & zyrtec in the morning & 2 180mg allegra (fexofenadine) at night for chronic urticara, can I take dramamine also for motion sickness while flying?

I take montelukast & zyrtec in the morning & 2 180mg allegra (fexofenadine) at night for chronic urticara, can I take dramamine also for motion sickness while flying?

MOTION SICKNESS: THat combination should be safe, monitor for excess sedation. In chronic URTICARIA you should also block H2 receptor i.e. ZANTAC (ranitidine) 300mg. Make sure at some point in time you have been screened for H. pylori ...Read more

29

29
I am taking regular allegra (fexofenadine) 24 hours along with flonase and eye drops. Not getting much relief....is it safe to also take zyrtec d or sudafed d?

It is safe to take: sudafed, but not zyrtec and allegra (fexofenadine) together-only 1 or the other. I would try zyrtec, it is stronger than allegra (fexofenadine). No decongestants if you have high blood pressure. No zyrtec D and sudafed together, as they both contain decongestants. Use zyrtec plain. ...Read more

Dr. John Chiu
572 Doctors shared insights

Cetirizine (Definition)

Ceftirizine is the generic name of an antihistamine previously marketed under the ...Read more


Dr. Michael Finkelstein
382 Doctors shared insights

Allegra (Definition)

Allegra is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more